Alert archive / West Virginia / Freeze Warnings in 2012

Freeze Warning 3, NWS Charleston, WV

April 6, 20124 states

NWS Charleston, WV issued this freeze warning at Apr 6, 2012, 3:27 AM EDT for 4 states. It took effect at Apr 7, 2012, 2:00 AM EDT. It was in force for 7 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Apr 6, 2012, 3:27 AM EDT (07:27 UTC)
In effect from
Apr 7, 2012, 2:00 AM EDT
Expired
Apr 7, 2012, 9:00 AM EDT
In force
7 hr
Issued by
NWS Charleston, WV
All 43 counties

Boyd County, KY, Carter County, KY, Greenup County, KY, Lawrence County, KY, Athens County, OH, Gallia County, OH, Jackson County, OH, Lawrence County, OH, Meigs County, OH, Morgan County, OH, Perry County, OH, Vinton County, OH, Washington County, OH, Buchanan County, VA, Dickenson County, VA, Barbour County, WV, Boone County, WV, Braxton County, WV, Cabell County, WV, Calhoun County, WV, Clay County, WV, Doddridge County, WV, Gilmer County, WV, Harrison County, WV, Jackson County, WV, Kanawha County, WV, Lewis County, WV, Lincoln County, WV, Logan County, WV, Mason County, WV, McDowell County, WV, Mingo County, WV, Pleasants County, WV, Putnam County, WV, Ritchie County, WV, Roane County, WV, Taylor County, WV, Tyler County, WV, Upshur County, WV, Wayne County, WV, Wirt County, WV, Wood County, WV, Wyoming County, WV

The radar

The Charleston,WV radar (KRLX), 41 km from the middle of the area, began a volume at 07:28 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Cncnati-Daytn, OH (KILN), launched 00:00Z, 7.5 hours before the alert went out and 203 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Cncnati-Daytn, OH at 00:00Z on 2012-04-06Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Cncnati-Daytn, OH at 00:00Z on 2012-04-06The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 21 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1388 m above ground
0-6 km bulk shear
19 kt
0-1 km storm-relative helicity
21 m²/s²
0-3 km storm-relative helicity
51 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

909 
WWUS71 KRLX 060727
NPWRLX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE CHARLESTON WV
327 AM EDT FRI APR 6 2012

...FREEZE WARNING REMAINS IN EFFECT THIS MORNING FOR PARTS OF SOUTHEAST
OHIO AND NORTHERN WEST VIRGINIA.

OHZ066-067-075-076-083-084-WVZ010-011-019-020-031-032-040-061530-
/O.UPG.KRLX.FZ.A.0003.120407T0600Z-120407T1200Z/
/O.NEW.KRLX.FZ.W.0003.120407T0600Z-120407T1300Z/
/O.CON.KRLX.FZ.W.0002.000000T0000Z-120406T1200Z/
PERRY-MORGAN-ATHENS-WASHINGTON-JACKSON OH-VINTON-PLEASANTS-TYLER-
RITCHIE-DODDRIDGE-HARRISON-TAYLOR-BARBOUR-
INCLUDING THE CITIES OF...NEW LEXINGTON...CROOKSVILLE...
SOMERSET...MCCONNELSVILLE...STOCKPORT...ATHENS...MARIETTA...
BELPRE...JACKSON...WELLSTON...OAK HILL...MCARTHUR...HAMDEN...
ST. MARYS...BELMONT...PADEN CITY...SISTERSVILLE...MIDDLEBOURNE...
HARRISVILLE...PENNSBORO...WEST UNION...CLARKSBURG...BRIDGEPORT...
GRAFTON...PHILIPPI...BELINGTON
327 AM EDT FRI APR 6 2012

...FREEZE WARNING REMAINS IN EFFECT UNTIL 8 AM EDT THIS MORNING...
...FREEZE WARNING IN EFFECT FROM 2 AM TO 9 AM EDT SATURDAY...

THE NATIONAL WEATHER SERVICE IN CHARLESTON HAS ISSUED A FREEZE
WARNING...WHICH IS IN EFFECT FROM 2 AM TO 9 AM EDT SATURDAY. THE
FREEZE WATCH IS NO LONGER IN EFFECT. 

* LOCATIONS...PORTIONS OF SOUTHEAST OHIO AND NORTHERN WEST 
  VIRGINIA. 

* TEMPERATURE...TEMPERATURES IN THE UPPER 20S EXPECTED.

* IMPACTS...UNPROTECTED OUTDOOR PLANTS MAY BE KILLED OR DAMAGED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR
HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER SENSITIVE
VEGETATION.

&&

$$

KYZ101>103-105-OHZ085>087-WVZ005>009-013>018-024>030-034>037-039-
061530-
/O.UPG.KRLX.FZ.A.0003.120407T0600Z-120407T1200Z/
/O.NEW.KRLX.FZ.W.0003.120407T0600Z-120407T1300Z/
GREENUP-CARTER-BOYD-LAWRENCE KY-MEIGS-GALLIA-LAWRENCE OH-WAYNE-
CABELL-MASON-JACKSON WV-WOOD-LINCOLN-PUTNAM-KANAWHA-ROANE-WIRT-
CALHOUN-MINGO-LOGAN-BOONE-CLAY-BRAXTON-GILMER-LEWIS-WYOMING-
RALEIGH-FAYETTE-NICHOLAS-UPSHUR-
INCLUDING THE CITIES OF...FLATWOODS...GREENUP...GRAYSON...
OLIVE HILL...ASHLAND...LOUISA...POMEROY...GALLIPOLIS...IRONTON...
SOUTH POINT...KENOVA...CEREDO...WAYNE...HUNTINGTON...
POINT PLEASANT...NEW HAVEN...RAVENSWOOD...RIPLEY...PARKERSBURG...
VIENNA...HARTS...ALUM CREEK...HAMLIN...TEAYS VALLEY...HURRICANE...
CHARLESTON...SOUTH CHARLESTON...SAINT ALBANS...SPENCER...
ELIZABETH...GRANTSVILLE...WILLIAMSON...LOGAN...CHAPMANVILLE...
MAN...MADISON...CLAY...SUTTON...GASSAWAY...BURNSVILLE...
GLENVILLE...WESTON...MULLENS...OCEANA...PINEVILLE...BECKLEY...
OAK HILL...FAYETTEVILLE...SUMMERSVILLE...RICHWOOD...CRAIGSVILLE...
BUCKHANNON
327 AM EDT FRI APR 6 2012

...FREEZE WARNING IN EFFECT FROM 2 AM TO 9 AM EDT SATURDAY...

THE NATIONAL WEATHER SERVICE IN CHARLESTON HAS ISSUED A FREEZE
WARNING...WHICH IS IN EFFECT FROM 2 AM TO 9 AM EDT SATURDAY. THE
FREEZE WATCH IS NO LONGER IN EFFECT. 

* LOCATIONS...SOUTHEAST OHIO...MUCH OF WEST VIRGINIA...AND 
  EASTERN KENTUCKY. 

* TEMPERATURE...TEMPERATURES IN THE UPPER 20S AND LOWER 30S EXPECTED.

* IMPACTS...UNPROTECTED OUTDOOR PLANTS MAY BE KILLED OR DAMAGED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR
HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER SENSITIVE
VEGETATION.

&&

$$

VAZ003-004-WVZ033-061530-
/O.NEW.KRLX.FZ.W.0003.120407T0600Z-120407T1300Z/
DICKENSON-BUCHANAN-MCDOWELL-
INCLUDING THE CITIES OF...CLINTWOOD...GRUNDY...VANSANT...WELCH...
GARY...WAR
327 AM EDT FRI APR 6 2012

...FREEZE WARNING IN EFFECT FROM 2 AM TO 9 AM EDT SATURDAY...

THE NATIONAL WEATHER SERVICE IN CHARLESTON HAS ISSUED A FREEZE
WARNING...WHICH IS IN EFFECT FROM 2 AM TO 9 AM EDT SATURDAY. 

* TEMPERATURE...TEMPERATURES IN THE UPPER 20S AND LOWER 30S EXPECTED.

* IMPACTS...UNPROTECTED OUTDOOR PLANTS MAY BE KILLED OR DAMAGED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR
HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER SENSITIVE
VEGETATION.

&&

$$
4 follow-up statements
067 
WWUS71 KRLX 061341
NPWRLX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE CHARLESTON WV
941 AM EDT FRI APR 6 2012

...A FREEZE WARNING EXPIRED THIS MORNING FOR THE PORTIONS OF
SOUTHEAST OHIO AND NORTHERN WEST VIRGINIA...

...ANOTHER FREEZE WARNING IS IN EFFECT FROM 2 AM EDT TONIGHT TO 9
AM EDT SATURDAY MORNING...FOR ALL OF SOUTHEAST OHIO...AND MOST OF
WEST VIRGINIA...EXCEPT FOR WEBSTER...RANDOLPH AND POCAHONTAS
COUNTIES.

KYZ101>103-105-OHZ066-067-075-076-083>087-VAZ003-004-WVZ005>011-
013>020-024>037-039-040-062145-
/O.CON.KRLX.FZ.W.0003.120407T0600Z-120407T1300Z/
GREENUP-CARTER-BOYD-LAWRENCE-PERRY-MORGAN-ATHENS-WASHINGTON-
JACKSON-VINTON-MEIGS-GALLIA-DICKENSON-BUCHANAN-WAYNE-CABELL-MASON-
WOOD-PLEASANTS-TYLER-LINCOLN-PUTNAM-KANAWHA-ROANE-WIRT-CALHOUN-
RITCHIE-DODDRIDGE-MINGO-LOGAN-BOONE-CLAY-BRAXTON-GILMER-LEWIS-
HARRISON-TAYLOR-MCDOWELL-WYOMING-RALEIGH-FAYETTE-NICHOLAS-UPSHUR-
BARBOUR-
INCLUDING THE CITIES OF...FLATWOODS...RUSSELL...RACELAND...
GRAYSON...OLIVE HILL...ASHLAND...LOUISA...NEW LEXINGTON...
CROOKSVILLE...SOMERSET...MCCONNELSVILLE...MALTA...STOCKPORT...
ATHENS...MARIETTA...BELPRE...JACKSON...WELLSTON...OAK HILL...
MCARTHUR...HAMDEN...GALLIPOLIS...IRONTON...SOUTH POINT...
CLINTWOOD...GRUNDY...VANSANT...KENOVA...CEREDO...WAYNE...
HUNTINGTON...POINT PLEASANT...NEW HAVEN...RAVENSWOOD...RIPLEY...
PARKERSBURG...VIENNA...ST. MARYS...BELMONT...PADEN CITY...
SISTERSVILLE...MIDDLEBOURNE...HARTS...ALUM CREEK...HAMLIN...
WEST HAMLIN...TEAYS VALLEY...HURRICANE...CHARLESTON...
SOUTH CHARLESTON...SPENCER...ELIZABETH...GRANTSVILLE...
HARRISVILLE...PENNSBORO...WEST UNION...WILLIAMSON...
GILBERT CREEK...CHATTAROY...AMHERSTDALE-ROBINETTE...LOGAN...
CHAPMANVILLE...MALLORY...SWITZER...HOLDEN...MAN...MADISON...
CLAY...SUTTON...GASSAWAY...BURNSVILLE...GLENVILLE...WESTON...
CLARKSBURG...BRIDGEPORT...GRAFTON...WELCH...GARY...WAR...
MULLENS...OCEANA...PINEVILLE...BECKLEY...FAYETTEVILLE...
MONTGOMERY...SUMMERSVILLE...RICHWOOD...CRAIGSVILLE...BUCKHANNON...
PHILIPPI...BELINGTON
941 AM EDT FRI APR 6 2012

...FREEZE WARNING REMAINS IN EFFECT FROM 2 AM TO 9 AM EDT
SATURDAY...

* LOCATIONS...ALL OF SOUTHEAST OHIO AND MOST OF WEST
  VIRGINIA...WITH THE EXCEPTION OF WEBSTER...RANDOLPH AND
  POCAHONTAS COUNTIES. 

* TEMPERATURE...TEMPERATURES IN THE UPPER 20S EXPECTED.

* IMPACTS...UNPROTECTED OUTDOOR PLANTS MAY BE KILLED OR DAMAGED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR
HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER
SENSITIVE VEGETATION.

&&

$$
307 
WWUS71 KRLX 062013
NPWRLX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE CHARLESTON WV
413 PM EDT FRI APR 6 2012


KYZ101>103-105-OHZ066-067-075-076-083>087-VAZ003-004-WVZ005>011-
013>020-024>037-039-040-070415-
/O.CON.KRLX.FZ.W.0003.120407T0600Z-120407T1300Z/
GREENUP-CARTER-BOYD-LAWRENCE-PERRY-MORGAN-ATHENS-WASHINGTON-
JACKSON-VINTON-MEIGS-GALLIA-DICKENSON-BUCHANAN-WAYNE-CABELL-MASON-
WOOD-PLEASANTS-TYLER-LINCOLN-PUTNAM-KANAWHA-ROANE-WIRT-CALHOUN-
RITCHIE-DODDRIDGE-MINGO-LOGAN-BOONE-CLAY-BRAXTON-GILMER-LEWIS-
HARRISON-TAYLOR-MCDOWELL-WYOMING-RALEIGH-FAYETTE-NICHOLAS-UPSHUR-
BARBOUR-
INCLUDING THE CITIES OF...FLATWOODS...RUSSELL...RACELAND...
GRAYSON...OLIVE HILL...ASHLAND...LOUISA...NEW LEXINGTON...
CROOKSVILLE...SOMERSET...MCCONNELSVILLE...MALTA...STOCKPORT...
ATHENS...MARIETTA...BELPRE...JACKSON...WELLSTON...OAK HILL...
MCARTHUR...HAMDEN...GALLIPOLIS...IRONTON...SOUTH POINT...
CLINTWOOD...GRUNDY...VANSANT...KENOVA...CEREDO...WAYNE...
HUNTINGTON...POINT PLEASANT...NEW HAVEN...RAVENSWOOD...RIPLEY...
PARKERSBURG...VIENNA...ST. MARYS...BELMONT...PADEN CITY...
SISTERSVILLE...MIDDLEBOURNE...HARTS...ALUM CREEK...HAMLIN...
WEST HAMLIN...TEAYS VALLEY...HURRICANE...CHARLESTON...
SOUTH CHARLESTON...SPENCER...ELIZABETH...GRANTSVILLE...
HARRISVILLE...PENNSBORO...WEST UNION...WILLIAMSON...
GILBERT CREEK...CHATTAROY...AMHERSTDALE-ROBINETTE...LOGAN...
CHAPMANVILLE...MALLORY...SWITZER...HOLDEN...MAN...MADISON...
CLAY...SUTTON...GASSAWAY...BURNSVILLE...GLENVILLE...WESTON...
CLARKSBURG...BRIDGEPORT...GRAFTON...WELCH...GARY...WAR...
MULLENS...OCEANA...PINEVILLE...BECKLEY...FAYETTEVILLE...
MONTGOMERY...SUMMERSVILLE...RICHWOOD...CRAIGSVILLE...BUCKHANNON...
PHILIPPI...BELINGTON
413 PM EDT FRI APR 6 2012

...FREEZE WARNING REMAINS IN EFFECT FROM 2 AM TO 9 AM EDT
SATURDAY...

* LOCATIONS...ALL OF SOUTHEAST OHIO AND MOST OF WEST VIRGINIA... 
  WITH THE EXCEPTION OF WEBSTER...RANDOLPH AND POCAHONTAS 
  COUNTIES. 

* TEMPERATURE...TEMPERATURES IN THE UPPER 20S EXPECTED.

* IMPACTS...UNPROTECTED OUTDOOR PLANTS MAY BE KILLED OR DAMAGED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR
HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER
SENSITIVE VEGETATION.

&&

$$
359 
WWUS71 KRLX 070222
NPWRLX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE CHARLESTON WV
1022 PM EDT FRI APR 6 2012

KYZ101>103-105-OHZ066-067-075-076-083>087-VAZ003-004-WVZ005>011-
013>020-024>037-039-040-071030-
/O.CON.KRLX.FZ.W.0003.120407T0600Z-120407T1300Z/
GREENUP-CARTER-BOYD-LAWRENCE-PERRY-MORGAN-ATHENS-WASHINGTON-
JACKSON-VINTON-MEIGS-GALLIA-DICKENSON-BUCHANAN-WAYNE-CABELL-MASON-
WOOD-PLEASANTS-TYLER-LINCOLN-PUTNAM-KANAWHA-ROANE-WIRT-CALHOUN-
RITCHIE-DODDRIDGE-MINGO-LOGAN-BOONE-CLAY-BRAXTON-GILMER-LEWIS-
HARRISON-TAYLOR-MCDOWELL-WYOMING-RALEIGH-FAYETTE-NICHOLAS-UPSHUR-
BARBOUR-
INCLUDING THE CITIES OF...FLATWOODS...RUSSELL...RACELAND...
GRAYSON...OLIVE HILL...ASHLAND...LOUISA...NEW LEXINGTON...
CROOKSVILLE...SOMERSET...MCCONNELSVILLE...MALTA...STOCKPORT...
ATHENS...MARIETTA...BELPRE...JACKSON...WELLSTON...OAK HILL...
MCARTHUR...HAMDEN...GALLIPOLIS...IRONTON...SOUTH POINT...
CLINTWOOD...GRUNDY...VANSANT...KENOVA...CEREDO...WAYNE...
HUNTINGTON...POINT PLEASANT...NEW HAVEN...RAVENSWOOD...RIPLEY...
PARKERSBURG...VIENNA...ST. MARYS...BELMONT...PADEN CITY...
SISTERSVILLE...MIDDLEBOURNE...HARTS...ALUM CREEK...HAMLIN...
WEST HAMLIN...TEAYS VALLEY...HURRICANE...CHARLESTON...
SOUTH CHARLESTON...SPENCER...ELIZABETH...GRANTSVILLE...
HARRISVILLE...PENNSBORO...WEST UNION...WILLIAMSON...
GILBERT CREEK...CHATTAROY...AMHERSTDALE-ROBINETTE...LOGAN...
CHAPMANVILLE...MALLORY...SWITZER...HOLDEN...MAN...MADISON...
CLAY...SUTTON...GASSAWAY...BURNSVILLE...GLENVILLE...WESTON...
CLARKSBURG...BRIDGEPORT...GRAFTON...WELCH...GARY...WAR...
MULLENS...OCEANA...PINEVILLE...BECKLEY...FAYETTEVILLE...
MONTGOMERY...SUMMERSVILLE...RICHWOOD...CRAIGSVILLE...BUCKHANNON...
PHILIPPI...BELINGTON
1022 PM EDT FRI APR 6 2012

...FREEZE WARNING REMAINS IN EFFECT FROM 2 AM TO 9 AM EDT
SATURDAY...

* LOCATIONS...SOUTHEAST OHIO...NORTHEAST KENTUCKY...SOUTHWEST
  VIRGINIA...AND MUCH OF WEST VIRGINIA.

* TEMPERATURES...READINGS IN THE UPPER 20S TO LOWER 30S EXPECTED. MIDDLE
  TO UPPER 20S POSSIBLE IN PROTECTED VALLEYS AND HOLLOWS.

* TIMING...THE LOWEST TEMPERATURES WILL OCCUR TOWARD DAYBREAK.

* IMPACTS...UNPROTECTED OUTDOOR PLANTS MAY BE KILLED OR DAMAGED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR
HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER
SENSITIVE VEGETATION.

&&

$$
692 
WWUS71 KRLX 070735
NPWRLX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE CHARLESTON WV
335 AM EDT SAT APR 7 2012

KYZ101>103-105-OHZ066-067-075-076-083>087-VAZ003-004-WVZ005>011-
013>020-024>037-039-040-071300-
/O.CON.KRLX.FZ.W.0003.000000T0000Z-120407T1300Z/
GREENUP-CARTER-BOYD-LAWRENCE-PERRY-MORGAN-ATHENS-WASHINGTON-
JACKSON-VINTON-MEIGS-GALLIA-DICKENSON-BUCHANAN-WAYNE-CABELL-MASON-
WOOD-PLEASANTS-TYLER-LINCOLN-PUTNAM-KANAWHA-ROANE-WIRT-CALHOUN-
RITCHIE-DODDRIDGE-MINGO-LOGAN-BOONE-CLAY-BRAXTON-GILMER-LEWIS-
HARRISON-TAYLOR-MCDOWELL-WYOMING-RALEIGH-FAYETTE-NICHOLAS-UPSHUR-
BARBOUR-
INCLUDING THE CITIES OF...FLATWOODS...RUSSELL...RACELAND...
GRAYSON...OLIVE HILL...ASHLAND...LOUISA...NEW LEXINGTON...
CROOKSVILLE...SOMERSET...MCCONNELSVILLE...MALTA...STOCKPORT...
ATHENS...MARIETTA...BELPRE...JACKSON...WELLSTON...OAK HILL...
MCARTHUR...HAMDEN...GALLIPOLIS...IRONTON...SOUTH POINT...
CLINTWOOD...GRUNDY...VANSANT...KENOVA...CEREDO...WAYNE...
HUNTINGTON...POINT PLEASANT...NEW HAVEN...RAVENSWOOD...RIPLEY...
PARKERSBURG...VIENNA...ST. MARYS...BELMONT...PADEN CITY...
SISTERSVILLE...MIDDLEBOURNE...HARTS...ALUM CREEK...HAMLIN...
WEST HAMLIN...TEAYS VALLEY...HURRICANE...CHARLESTON...
SOUTH CHARLESTON...SPENCER...ELIZABETH...GRANTSVILLE...
HARRISVILLE...PENNSBORO...WEST UNION...WILLIAMSON...
GILBERT CREEK...CHATTAROY...AMHERSTDALE-ROBINETTE...LOGAN...
CHAPMANVILLE...MALLORY...SWITZER...HOLDEN...MAN...MADISON...
CLAY...SUTTON...GASSAWAY...BURNSVILLE...GLENVILLE...WESTON...
CLARKSBURG...BRIDGEPORT...GRAFTON...WELCH...GARY...WAR...
MULLENS...OCEANA...PINEVILLE...BECKLEY...FAYETTEVILLE...
MONTGOMERY...SUMMERSVILLE...RICHWOOD...CRAIGSVILLE...BUCKHANNON...
PHILIPPI...BELINGTON
335 AM EDT SAT APR 7 2012

...FREEZE WARNING REMAINS IN EFFECT UNTIL 9 AM EDT THIS MORNING...

* LOCATIONS...SOUTHEAST OHIO...NORTHEAST KENTUCKY...SOUTHWEST 
  VIRGINIA...AND MUCH OF WEST VIRGINIA. 

* TEMPERATURES...UPPER 20S TO LOWER 30S.

* TIMING...THE LOWEST TEMPERATURES WILL OCCUR TOWARD DAYBREAK.

* IMPACTS...UNPROTECTED OUTDOOR PLANTS MAY BE KILLED OR DAMAGED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR
HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER
SENSITIVE VEGETATION.

&&

$$

What forecasters said that day

The local office's own words before this freeze warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Charleston, WV wrote its last area forecast discussion before this freeze warning went out at Apr 6, 1:42 AM EDT, 1 hour 45 minutes earlier.

Area forecast discussion, Apr 6, 1:42 AM EDT, 1 hour 45 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHARLESTON WV
142 AM EDT FRI APR 6 2012

.SYNOPSIS...
PLEASANT SEASONABLE DAYS WITH COLD NIGHTS INTO THE WEEKEND. A
COLD FRONT MOVES THROUGH LATE SUNDAY...WITH A COOL WEATHER PATTERN
SETTING UP FOR NEXT WEEK.

&&

.NEAR TERM /THROUGH TODAY/...
130 AM UPDATE...NO MAJOR CHANGES MADE. DESPITE WINDS ACROSS THE
WARNED AREA GUSTING TO 10-15KTS TEMPS STILL MANAGING TO FALL AT
ABOUT 2 DEG/HR...WHICH WOULD STILL RESULT IN LIGHT FREEZE NEAR
DAWN. TEMPS ALREADY UPPER 30S ACROSS FAR NORTHWEST ZONES. WILL
CONTINUE FZ WARNING FOR NOW.

PREVIOUS DISCUSSION...FCST ON TRACK FOR MOST PART. TWEAKED SKY GRIDS TO
REFLECT SOME CIRRUS SLIDING IN FROM NW THIS EVE. ACROSS SW VA AND
S WV MTNS... LLVL MOISTURE HANGING TOUGH ESPECIALLY ON EASTERN SLOPES
AS EASTERLY FLOW KEEPING STRATUS IN. LLVL FLOW WILL SLOWLY TURN MORE
NE OVERNIGHT ACROSS THOSE AREAS...WHICH SHOULD ALLOW CLD BASES TO
LIFT SOME...HOWEVER IT WILL BE A SLOW PROCESS.

TWEAKED HRLY TMPS AND DEWPTS TO REFLECT TRENDS. SOMEWHAT CONCERNED
FRZ WILL NOT BE MET IN WARNING AREAS ON A CO WIDE AVG...GIVEN
LARGE DEWPT DEPRESSIONS AMID 25-30KT WIND ARND H925. MDLS HAVE
RESPONDED BY KEEPING JUST ENOUGH OF A PUFF AT SFC THRU THE NIGHT. WILL
HAVE TO DEPEND ON CAA PROBABLY TO GET THE NUMBERS DOWN OVERNIGHT
ACROSS SE OH AND FAR NORTHERN WV LOWLAND COUNTIES. STILL...IT IS
FRZ OR NO SITUATION SHAPING UP TONIGHT...WITH FROST NOT LKLY IN
THIS TYPE OF SETUP.

ANY STRATUS ACROSS SW VA AND S WV MTNS WILL QUICKLY BURN OFF WITH
MIXING AS DRIER AIR OVERWHELMS THE COLUMN. SUNSHINE SHOULD BE
ABUNDANT TOMORROW WITH SFC HIGH NOSING FROM N. WITH AMNT OF DRY
AIR...LOWERED DEWPTS TOMORROW ON AVG 5 DEGREES...USING THE LAMP AS
A BASE WHICH SEEMS TO REFLECT DRY AIR BEING MIXED DOWN. THIS WILL
CREATE RH VALUES IN THE 20S ACROSS MUCH OF THE AREA WITH SOME
TEENS ACROSS FAR NORTH POSSIBLE. MIXING HEIGHTS ARND H85 TOMORROW.
THANKFULLY FLOW UP THERE NOT TERRIBLY HIGH. STILL...10HR FUELS ARE
FCST TO BE IN 7-10 PERCENT RANGE AND WITH RH DIPPING WELL INTO 20S
WITH GUSTS 15 TO 20KTS ACROSS NORTH...MAY PRESENT A FIRE DANGER
THREAT. A FIRE DANGER SPS MAY BE NEEDED FOR TOMORROW ACROSS SE OH
AND N WV.

&&

.SHORT TERM /TONIGHT THROUGH SUNDAY NIGHT/...
RELATIVELY QUIET WEATHER OVERALL DURING THE SHORT TERM PERIOD AS
HIGH PRESSURE SETTLES INTO THE REGION. FRIDAY NIGHT IS STILL LOOKING
TO BE QUITE COLD ACROSS THE AREA...AS A CLEAR SKY...COMBINED WITH
LIGHT SURFACE WINDS ALLOW FOR GOOD RADIATIONAL COOLING. DID ELECT TO
LOWER TEMPERATURES AREA WIDE FOR SATURDAY MORNING BASED ON THESE
EXPECTED CONDITIONS...AND DECIDED TO EXPAND THE FREEZE WATCH TO
INCLUDE MOST OF THE CWA EXCEPT FOR EXTREME SOUTHERN WV AND SOUTHWEST
VA COUNTIES. ALSO NOT INCLUDED ARE RANDOLPH...POCAHONTAS...AND
WEBSTER COUNTIES...AS THEY HAVE NOT BEEN ADDED TO THE FROST/FREEZE
PROGRAM AT THIS TIME.

WITH THE CLEAR/SUNNY SKY AND OVERALL DRY ATMOS IN PLACE FOR
SATURDAY...DECIDED TO BUMP MAX TEMPS UP A FEW DEGREES ON SATURDAY
FROM PREVIOUS FORECAST. A WEAK/RELATIVELY DRY COLD FRONT WILL MOVE
THROUGH THE AREA LATER IN THE DAY ON SUNDAY. THIS WILL PROVIDE FOR A
FEW LIGHT SHOWERS...MAINLY ACROSS THE NORTHERN MOUNTAIN ZONES SUNDAY
NIGHT/EARLY MONDAY. A GREATER CHANCE FOR SHOWERS WILL EXIST LATER IN
THE DAY ON MONDAY AS ANOTHER SHORTWAVE DROPS DOWN INTO THE AREA FROM
THE NORTH.

&&

.LONG TERM /MONDAY THROUGH THURSDAY/...
MODELS ARE FAIRLY CONSISTENT WITH THE GENERAL PATTERN THROUGH THE
PERIOD...AS AN EAST COAST TROUGH SETS UP. THIS WILL SERVE TO KEEP
COOL WEATHER OVER THE REGION. MODELS DO VARY HOWEVER ON INDIVIDUAL
FEATURES MOVING THROUGH...WHICH ARE NUMEROUS. FOR THIS REASON...WILL
NOT GET TOO FANCY ON TIMING OF POPS.

&&

.AVIATION /06Z FRIDAY THROUGH TUESDAY/...
VFR CONDITIONS WITH TRANQUIL WEATHER EXPECTED THROUGH THE VALID
PERIOD. WINDS WILL BECOME A BIT BREEZY AROUND THE 15-20KT RANGE
BY MID-MORNING PRIMARILY AT THE NORTHERN AND MOUNTAIN SITES BUT
WILL QUICKLY SUBSIDE NEAR SUNSET.

FORECAST CONFIDENCE AND ALTERNATE SCENARIOS THROUGH 06Z SATURDAY...

FORECAST CONFIDENCE...HIGH.

ALTERNATE SCENARIOS: NONE

EXPERIMENTAL TABLE OF FLIGHT CATEGORY OBJECTIVELY SHOWS CONSISTENCY
OF WFO FORECAST TO AVAILABLE MODEL INFORMATION:
H = HIGH:   TAF CONSISTENT WITH ALL MODELS OR ALL BUT ONE MODEL.
M = MEDIUM: TAF HAS VARYING LEVEL OF CONSISTENCY WITH MODELS.
L = LOW:    TAF INCONSISTENT WITH ALL MODELS OR ALL BUT ONE MODEL.

DATE                              FRI 04/06/12
UTC 1HRLY       06   07   08   09   10   11   12   13   14   15   16   17
EDT 1HRLY       02   03   04   05   06   07   08   09   10   11   12   13
CRW CONSISTENCY  H    H    H    H    H    H    M    H    H    H    H    H
HTS CONSISTENCY  H    H    H    H    H    H    H    H    H    H    H    H
BKW CONSISTENCY  H    H    H    H    H    H    L    H    H    H    H    H
EKN CONSISTENCY  H    H    H    H    H    H    H    H    H    H    H    H
PKB CONSISTENCY  H    H    H    H    H    H    H    H    H    H    H    H
CKB CONSISTENCY  H    H    H    H    H    H    H    H    H    H    H    H

AFTER 06Z SATURDAY...
NO WIDESPREAD IFR EXPECTED.

&&

.RLX WATCHES/WARNINGS/ADVISORIES...
WV...FREEZE WATCH FROM LATE TONIGHT THROUGH SATURDAY MORNING FOR
     WVZ005>011-013>020-024>032-034>037-039-040.
     FREEZE WARNING UNTIL 8 AM EDT THIS MORNING FOR WVZ010-011-019-
     020-031-032-040.
OH...FREEZE WATCH FROM LATE TONIGHT THROUGH SATURDAY MORNING FOR
     OHZ066-067-075-076-083>087.
     FREEZE WARNING UNTIL 8 AM EDT THIS MORNING FOR OHZ066-067-075-
     076-083-084.
KY...FREEZE WATCH FROM LATE TONIGHT THROUGH SATURDAY MORNING FOR
     KYZ101>103-105.
VA...NONE.

&&

SYNOPSIS...JSH/RPY/SL
NEAR TERM...JSH/50
SHORT TERM...SL
LONG TERM...RPY
AVIATION...50
Hazardous weather outlook, Apr 5, 3:10 PM EDT, 12 hours 17 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CHARLESTON WV
310 PM EDT THU APR 5 2012

KYZ101>103-105-OHZ085>087-WVZ005>009-013>018-024>030-034>037-039-
061915-
GREENUP-CARTER-BOYD-LAWRENCE KY-MEIGS-GALLIA-LAWRENCE OH-WAYNE-
CABELL-MASON-JACKSON WV-WOOD-LINCOLN-PUTNAM-KANAWHA-ROANE-WIRT-
CALHOUN-MINGO-LOGAN-BOONE-CLAY-BRAXTON-GILMER-LEWIS-WYOMING-RALEIGH-
FAYETTE-NICHOLAS-UPSHUR-
310 PM EDT THU APR 5 2012

...FREEZE WATCH IN EFFECT FROM LATE FRIDAY NIGHT THROUGH SATURDAY
MORNING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST
KENTUCKY...SOUTHEAST OHIO AND MUCH OF WEST VIRGINIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   FREEZE WATCH.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

OHZ066-067-075-076-083-084-WVZ010-011-019-020-031-032-040-061915-
PERRY-MORGAN-ATHENS-WASHINGTON-JACKSON OH-VINTON-PLEASANTS-TYLER-
RITCHIE-DODDRIDGE-HARRISON-TAYLOR-BARBOUR-
310 PM EDT THU APR 5 2012

...FREEZE WARNING IN EFFECT FROM 2 AM TO 8 AM EDT FRIDAY...
...FREEZE WATCH IN EFFECT FROM LATE FRIDAY NIGHT THROUGH SATURDAY
MORNING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST OHIO AND NORTHERN
WEST VIRGINIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   FREEZE WARNING.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   FREEZE WATCH.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

VAZ003-004-WVZ033-038-046-047-061915-
DICKENSON-BUCHANAN-MCDOWELL-WEBSTER-POCAHONTAS-RANDOLPH-
310 PM EDT THU APR 5 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHWEST VIRGINIA...CENTRAL
WEST VIRGINIA...NORTHERN WEST VIRGINIA AND SOUTHERN WEST VIRGINIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

Nearby

Freeze Warnings in West Virginia, 2012Freeze Warnings in Ohio, 2012Freeze Warnings in Kentucky, 2012Every freeze warning in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.